Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Applications of uniform convexity of noncommutative $ L\sp{p}$-spaces

Author: Hideki Kosaki
Journal: Trans. Amer. Math. Soc. 283 (1984), 265-282
MSC: Primary 46L50
MathSciNet review: 735421
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider noncommutative $ {L^p}$-spaces, $ 1 < p < \infty $, associated with a von Neumann algebra, which is not necessarily semifinite, and obtain some consequences of their uniform convexity. Among other results, we obtain (i) the norm continuity of the "absolute value part" map from each $ {L^p}$-space onto its positive part; (ii) a certain continuity result on Radon-Nikodym derivatives in the context of positive cones introduced by H. Araki; and (iii) the necessary and sufficient condition for certain $ {L^p}$-norm inequalities to become equalities. Some dominated convergence theorems for a probability gage are also considered.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L50

Retrieve articles in all journals with MSC: 46L50

Additional Information

Keywords: Noncommutative $ {L^p}$-spaces associated with a von Neumann algebra, one-parameter family of positive cones, theory of gages, norm inequalities
Article copyright: © Copyright 1984 American Mathematical Society